Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2001, 7:42 PM MDT for Kiowa County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 7:42 PM MDT (01:42 UTC)
- Expired
- Jul 14, 2001, 9:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 113 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 150143 SVRPUB COC061-150345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 742 PM MDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIOWA COUNTY IN SOUTHEAST COLORADO * UNTIL 945 PM MDT * AT 742 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM 7 MILES SOUTH OF HASWELL...OR ABOUT 33 MILES NORTHEAST OF LA JUNTA...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED WILL BE... SWEETWATER RESERVOIR...EADS AROUND 855 PM MDT... NEE GRANDE RESERVOIR AROUND 900 PM MDT... AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3844 10325 3828 10323 3828 10233 3857 10235
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:11 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 14, 2:11 PM MDT, 5 hours 31 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 211 PM MDT SAT JUL 14 2001 MAIN CONCERN IS THE HEAVY RAIN POTENTIAL TONIGHT. OTHER CONCERN IS POPS THROUGH THE PERIOD. SATELLITE IMAGES SHOW A CONTINUED NARROW STREAM OF MOISTURE THROUGH ERN AZ/WRN NM INTO CO...WITH A DRIER SLOT OVER PORTIONS OF EASTERN COLORADO. A SHORTWAVE IS IN THE FLOW WAS OVER UT. SURFACE DEW POINTS OVER THE EASTERN PLAINS WERE IN THE UPPER 50S AND LOWER 60S. THUNDERSTORMS HAVE ALREADY FIRED OVER THE MTNS...AND SAN LUIS VALLEY...AND THE PLAINS IMMEDIATELY ADJACENT TO THE EASTERN MTNS. THIS EVENING A WEAK DISTURBANCE SHOWN IN THE 300-200MB PV WILL BE MOVING ACROSS CO...MAINLY OVER NORTHERN AND CENTRAL CO. THIS WILL LIKELY ENHANCE CONVECTION SOMEWHAT. ABUNDANT MOISTURE REMAINS OVER THE AREA WITH THE MOISTURE PLUME REMAINING OVER THE AREA...AND HIGH DEW POINTS INDICATING THE ABUNDANT LOW LEVEL MOISTURE. THUNDERSTORMS WILL ONCE AGAIN SPREAD FROM THE MOUNTAINS AND ADJACENT PLAINS EASTWARD. THIS EVENING THE 700MB WINDS ARE EXPECTED TO BE SW AT 10 TO 15 KTS WITH 500MB WINDS FROM THE WEST-SOUTHWEST AROUND 25 KTS. THESE WINDS ARE A LITTLE STRONGER THAN WHAT WE HAD YESTERDAY AND SHOULD HELP TO KEEP THE STORMS MOVING. HOWEVER WE COULD SEE TRAINING OF STORMS AGAIN ALONG BOUNDARIES. HAD MORE WIDESPREAD SIGNIFICANT RAINFALLL YESTERDAY...AND WILL HAVE TO CLOSELY WATCH FOR FLOODING THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING OVER EL PASO COUNTY. LOW LEVEL UPSLOPE OVER EL PASO COUNTY...THE UPPER DYNAMICS EXPECTED...AND WITH ALL THE RAIN THAT WAS RECEIVED LAST NIGHT...FLASH FLOOD POTENTIAL LOOKS BEST OVER THIS AREA. HAVE ALREADY ISSUED FLASH FLOOD WATCH FOR EL PASO COUNTY. OVERNIGHT LOWS WILL BE MILD AGAIN. ON SUNDAY MODELS ARE SHOWING SOME DRYING OVER THE AREA...WITH THE UPPER RIDGE CENTERED AROUND WEST TX. THERE WILL PROBABLY BE SOME BOUNDARIES LEFT OVER FROM THE CONVECTION TONIGHT AND LOW LEVEL MOISTURE SHOULD STILL BE ABUNDANT. WILL AGAIN SEE MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. CURRENT FORECAST LOOKS FAIRLY GOOD. WITH SLIGHTLY DRIER WEATHER AND MAYBE A LONGER PERIOD OF HEATING ON SUNDAY...TEMPS COULD BE A LITTLE WARMER. OVERNIGHT LOWS WILL REMAIN MILD. MONDAY THE UPPER HIGH WILL SHIFT A LITTLE EAST AND WILL BE CENTERED AROUND SRN OK/NRN TX...WITH NO UPPER DISTURBANCES EXPECTED TO MOVE ACROSS THE FORECAST AREA. AN UPPER TROUGH WILL BE ALONG THE WEST COAST AND OVER THE FORECAST AREA THE FLOW ALOFT WILL BE SW. THERE WILL STILL BE ENOUGH MOISTURE OVER THE AREA...ESPECIALLY THE MTNS... FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LITTLE CHANGE IN THE TEMPS CAN BE EXPECTED. EXTENDED (TUE-SAT): TUE AND WED LOOK MUCH LIKE MON WITH THE UPPER RIDGE OVER OK AND A TROUGH OVER THE WEST COAST...LEAVING THE FORECAST AREA WITH SW FLOW ALOFT AND DRIER CONDITIONS THAN WE SEEN THE LAST FEW DAYS. TEMPS ALSO REMAIN MUCH THE SAME. ON WED THE MRF SHOWS A SHORTWAVE MOVING OUT OF NM ACROSS THE AREA WHICH COULD BRING A SLIGHTLY BETTER CHANCE FOR PRECIP. THEN ON FRIDAY AND SAT THE UPPER RIDGE PUSHES BACK WESTWARD...WITH A CUTOFF LOW EXPECTED OVER CA. THROUGH THE EXTENDED THERE WILL BE ENOUGH MOISTURE TO CONTINUE THE MENTION OF SLIGHT CHANCE OR CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. PUB...FLASH FLOOD WATCH ZONES 71 AND 72.
In the hours before
Local storm report, Jul 14, 5:18 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT SAT JUL 14 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0b516 PM BOONE CO 1.00 INCH HAIL
07/14/01 PUEBLOLocal storm report, Jul 14, 5:23 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT SAT JUL 14 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM BOONE CO WIND DAMAGE
07/14/01 PUEBLO 6 INCH DIAMETER TREE
BLOWN DOWN BY
THUNDERSTORM WIND GUSTS.
0510 PM AVONDALE CO WIND DAMAGE
07/14/01 PUEBLO 7 INCH TREE BRANCH BROKEN
OFF BY THUNDERSTORM WIND
GUSTS.The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:26 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 94 min |
| Jul 15, 3:50 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 85 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.